MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19EN50NSF060N
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a brand new trach was taken out of the box.Placed on patient and when caregiver went to secure the trach with trach ties the flange broke.No injury reported and no medical intervention, they used their emergency trach.
 
Additional Manufacturer Narrative
Event problem and evaluation codes: updated.A finished goods device history record (dhr) review as well as the dhr for the neck flange was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample and photo were received for evaluation.Visual inspection found an additional mark / nick in the lower quadrant of the eyelet below the tear.The location of the lower mark / nick is likely where the bottom of the trach holder rested on the eyelet.The root cause of the reported issue was found to be resulted from the device being in contact with a sharp object such as a trach holder that uses velcro or metal clips.The instruction for use states under warnings to guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.Smiths medical recommends using the twill tape holder supplied with the product.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim bradford
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15734641
Report Number3012307300-2022-26751
Device Sequence Number12341362
Product Code JOH
UDI-Device Identifier15019517192186
UDI-Public15019517192186
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT19EN50NSF060N
Device Catalogue NumberFT19EN50NSF060N
Device Lot NumberGA026447
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date04/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale
Patient RaceWhite